Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


daisy maeddaisy mae Posts: 109
edited 06/11/2012 - 8:56 AM in Pain Medications
So the neurontin is NOT helping..I'm up at 900mg. It has been a very long process as I'm very sensitive to these types of meds and it's not helping at all. In fact it is causing me to blow up which of course only makes me feel that much better..NOT! I was at 124 now I'm at 135. I work out everyday and my daily caloric intake is around 1100-1300. I drink lots of water.
I was toying with the idea of trying Topamax. I even spoke with Pm Dr about it last time and he said IF I don't feel any better by the next time I see him he will try it out with me. So I start researching it..Oh My Goodness! What have I suggested??!!! I have sever panic issues( almost agoraphobic) and heart issues with bp problems too and I read that this med will cause both. Also the Elmiron I take for the IC has already caused a huge hair loss this Topamax could do it as well??
Can I have some input please? I have tried Lyrica already and I couldn't handle it.
Another question..how do the drs know if it IS nerve pain? I always have said it feels like my bones are breaking and stretching and when you actually feel my back it's rock hard (all the time) from the muscles being so tight. Is there something else I can take instead of these types of pills? It just seems that the drs are throwing meds at me without much thought. Thank you all for any input! Have a blessed day


  • I had tried neurontin, lyrica, everything under the sun. The only med that worked for me was Cymbalta which I still take, it by no means gets rid of the pain, but it does help dull the pain making it tolerable. ( along with my pain medications) .. Cymbalta has side effects ,which I have never had, every medication does, it does how ever have awful withdrawal effects for me if I forget it for a couple days. Brain zaps ... urrrr awful. It is a thought though sad thing is like my doctor said, it is a medication you will probably take forever due to my back, so don't worry about the withdrawal. It is non narcotic ... thats a good question ... can you be sure it is nerve pain.. Gosh I hope they can lol... I think muscles heal alot faster so that is how they determine it to be nerve pain. It never goes away ...:) I could be wrong.. I hope you find a med that works for you and you are doing well today
  • I take Cymbalta also and no side effects. Only relief from nerve pain and numbness in my leg and foot. But if you're having tight muscles what about Massage Therapy? I've also had trigger point injections that helped elongate the muscles but I'm not too fond of injections anymore. There's also muscle relaxants you can try like Soma or Zanaflex. I take Flexeril if I want to spend the day sleeping as it's very strong. I just noticed you take Flexeril already and valium? which is a great muscle relaxer but if it's nerve pain and sciatica Cymbalta has helped dull it as well as pain meds.

    I'm seeing a Chiropractor not for adjustments but for a machine called Inferential treatment that relaxes the tissues and takes down swelling.

    I have no experience with Topomax though heard it's good for headaches and some nerve pain. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I took topomax for about a year. I was taking it for migraine prevention (it worked great) and for nerve pain. When I stopped taking it, I immediately started getting nerve pain. I worked up to 125 mg daily. I only took it at night. My sister was on it before me and she was taking 250 mg daily (half in the am/half in the pm). She was taking it for migraine prevention as well.

    Topomax made me feel groggy, but when combined with the new stronger meds that I eventually started I was completely out. With my birthcontrol and pain meds I was having a terrible reaction of over medicating. I stopped taking it.

    The side effects were pretty interesting. Tingling hands and feet. Sleep paralysis, night terrors, and a terrible taste in my mouth. I lost about 30# in about less than 6 months (I was never hungry) nothing tasted good.

    I am still loosing weight but now I think it is because of the nauseas I feel from the thoracic disc problems. Most of my friends who take it report some weight loss (not from nervousness but from the bad taste you develope).

    Good luck,


  • Thank you all for your ideas/advice.
    I was originally supposed to try Cymbalta but my cardiologist said "no it wasn't stable enough"..(I was/am having bp issues)
    I have tried Massage Therapy.
    I have done the tpi. They feel good when the needles go in but after that it doesn't do much for any relief. I told him next time I would prefer just a dry needle instead of putting more 'junk' in my body that isn't working and will only weaken my bones in the long run.
    Ugh. I see my cardiologist tomorrow. We (husband) will ask him if he can come up with something. Also my last iron test shows it's at 5..5!!! I do not know how I can get up at 4:30am every day to be with the kids. Maybe I'm a superhero and I just don't know it..lol. But this iron thing surelly needs to be addressed. I took the supplements and it did nothing. They want to do an infusion (sp?) so we'll see. I just wonder if it would have anythig to do with the muscles? Maybe that's why my muscles NEVER relax?
    Charry- I take 2 Flexerils a day. It does not make me tired at all. Even with all the Dilaudid. The Valium is actually a vaginal suppository for when my IC is really bad and it's used before bedtime.
    I am feeling so confused and downright frustrated!
    To lose 72 pounds in 6 months after the last baby...to gain weight again is really miffing me.
    And..I *KNOW* that this will sound very stupid and vain to some but, I am hoping to get breast augmentation and a tummy tuck in April. We have scrimped and saved and now it's almost time and I have weight concerns and the darn pills aren't even helping! The dr asked me if I felt more "calm". Well what does THAT have to do with it? I probably feel so much calmer cause my iron is bottoming out and the pain pills have increased! I don't think you need to be a dr to figure that one out.
    Thank you all. Thanks fo rbeing here to help/listen to me vent. I do wish that I could chat personally with some of you :(
    Take care!!!! xx
  • I have been on everything, including Topamax. Presently I am on Lyrica and was on Percocet as well. My PM dr just changed the Percocet to a Butrans patch, which is relatively new, and I am in love with it after only 2 days. Great pain relief and no tiredness, dizziness, etc. If I had tried this sooner, I never would have had to suffer through Topamax, Cymbalta, etc.
Sign In or Register to comment.